Dermatology Community
Burning and Itchy scrotum
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Burning and Itchy scrotum

I have been suffering from itchy scrotum since a year. Back in Dec 09, I had a secondary fungal infection on the scrotum due to excessive sweat. The doctor had prescribed Flucanazole tablets and Zole-F cream. It took 3 weeks to heal. But, the infection did not seem to cure 100%. My scrotum often goes dry and white and becomes itchy and with a burning sensation. When the scrotum skin is stretched, I observed a kind of drought area like texture with small dark patches in irregular shapes. Applying coconut oil provides temporary relief. It does not itch during night times, except in one or two instances. I am not sure if it is still a fungus infection. I do not have fungus infection on foot or else where. During the mid of the day, the scrotum skin becomes dry and the skin turns pale white and it burns a bit. This kind of infection is observed only on the scrotum, and not on the penis nor on the bottom of the scrotum. I also have developed 3 small blisters on the upper left side of the scrotum, which earlier were the size of a pea and now has reduced in size, but is still there. I apply coconut oil daily morning and before going to bed and stay calm for 30 mins until the skin absorbs it, and I am doing it since a year and yet no signs of cure. I fear of approaching a skin doctor as he might prescribe steroids which may worsen the situation.

Adding to it, I recently developed 3-4 white patches on the left side of the groin area which itches quite often. I started applying a Micanazole Nitrate + Fluocinolone Acetonide based cream since last 4 weeks. Please let me know if my scrotum skin infection is an indication of fungal infection.
Related Discussions
563773_tn?1374250139
Hello,
From your symptoms it can be due to eczema skin. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist. Symptoms  can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
21 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493